Jump to content
ACN Latitudes Forums

Extreme Fatigue For Several Days After Solumedrol


Recommended Posts

Hello - My dd 8 had her second Solumedrol infusion in two months on Saturday. After an initial burst of energy on Sunday, she has been extremely fatigued for the past 48 hours. After making it to school for the first three weeks of school (with a few intermittent absences and tardies), she has been too tired to get out of bed much before 11 am ... and far too tired to get dressed, groomed and ready to go out the door.

 

Has anyone had a similar reaction to Solumedrol? We made such tremendous gains last time, but her first infusion was during the summer. So we did not have to get her out the door for anything.

 

Also, I would love to hear from PANDAS moms who struggle with getting their kids to school on time. Any suggestions are welcome.

Link to post
Share on other sites

I have two pandas daughters. When they are having a flare up- I have trouble getting them to school on time, and sometimes to school at all- due to OCD.

 

Both have had solumedral infusions. My older one definitely has fatigue and muscle aches for a few days afterward. Solumedral affects the adrenals, I think that is what causes the symptoms. I think a healthy diet, hydration, rest and time, will solve this issue.

 

Some docs will give oral steroids as a taper after a high dose infusion which I think would help prevent these symptoms. Ours doesn't.

 

Hoping you see healing!!

Link to post
Share on other sites
  • 4 weeks later...

Hey- I don't know what the reason is. Our doc doesn't use oral steroids at all. As a treatment, he thinks they are not effective and have too many potential risks. He prefers to hit harder with a larger dose of steroids, he always says something like "in fast and done". I guess the same reason he doesn't taper. I think every day on steroids increases your risks, the biggest risk to steroids is their long term use.

 

For my kids it isn't a big deal. The IV is usually two rounds, one per day, two days in a row. They feel fine during that. The following 2-3 days they are generally more tired than usual and have some body aches, but after that, back to normal. My kiddos are typically not in school when IV solumedral is done, but if they were, I would consider taking the following day off, and maybe going in late next day or two, and no PE and sports (based on how they are feeling)-

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...